Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stop Meds while having heart surgery?
Aug 7, 2002

Dear Dr:

I'm having triple bypass surgery in a week or two, and I'm not sure what to do about my Trizivir. The surgery itself and the recovery time will make it almost impossible to take the Trizivir like clockwork as I am accustomed. What would you suggest? I had thought about stopping the Trizivir until I'm out of the hospital, but don't know. My current VL is UD and my CD4's are at 560. I'm afraid that if I don't completely stop, then the missed and/or late doses will cause more harm than good. In addition, I don't trust the people in cardiology much with my HIV problems. When I was hospitalized last year with a heart attack, they were making a real mess with my antiretrovirals and refusing to let me take them myself from my own prescriptions from home!! Help.

Response from Dr. Henry

All three meds in Trizivir are available as an oral solution. I would continue your meds up to surger and then restart them as soon as you are able (if a nasogastric tube is available befoe you start swallowing then could get the solution put down the tube). Your HIV doc should help run interference with the surgeons if there is a problem. It takes several days for the virus to rebound to detectable so missing 1-2 days at most should be OK given the circumstances. Surgeons appreciated patients taking their HIV meds to lower the HIV level in blood to decrease their risk from the procedure. Good luck. KH



Previous
Insomnia and 3tc
Next
interaction indinavir-buflomedil

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement